Friday, August 5, 2022

What Does Advil Cold And Sinus Do

How Advil Allergy And Congestion Relief Works

Advil Sinus Congestion & Pain – Crowdtap

Advil Allergy and Congestion Relief is a combination of three medications that work together to relieve symptoms caused by allergies and the common cold. Both chlorpheniramine and ibuprofen block certain chemicals in you body that cause inflammation . Ibuprofen also blocks chemicals that cause pain. Phenylephrine clears your sinuses to relieve sinus pressure.

Recommended Reading: Medicine That Helps With Sinus Infection

Advil Cold And Sinus Overview

Advil Cold and Sinus is an over the counter medication used to treat the symptoms of colds, sinus congestion, and the flu. It is a single product containing 2 medications: ibuprofen and pseudoephedrine. Advil Cold and Sinus belongs to a group of drugs called non-steroidal anti-inflammatory drugs and nasal decongestants. It works by providing pain/headache relief while reducing the congestion of the sinuses and nasal passages.

This medication comes in a caplet and capsule form and is taken every 4 to 6 hours, with a maximum of 6 caplets/capsules per day. Advil Cold and Sinus may be taken with food or milk.

Common side effects of Advil Cold and Sinus include stomach upset, fast heart rate and shakiness.

Can You Take Antihistamine With Advil

4.6/5AntihistaminesTakingcanyouantihistamineibuprofen

Consequently, can I take ibuprofen with allergy medicine?

Interactions between your drugsNo interactions were found between Equate Allergy Relief and ibuprofen. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Beside above, does Advil contain antihistamine? Single ingredient Advil® products do not contain an antihistamine. The active ingredient in Advil® is ibuprofen which is part of a class of drugs called NSAIDs . If you are interested in an antihistamine, check out our Advil® Cold & Allergy Products.

Beside above, can Advil and Benadryl be taken together?

No interactions were found between Advil and Benadryl. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Can you take Claritin and Advil at the same time?

No interactions were found between Advil and Claritin. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Also Check: How To Help A Sinus Infection Without Antibiotics

How Should I Take Advil Sinus Congestion & Pain

Use exactly as directed on the label, or as prescribed by your doctor. Use the lowest dose that is effective in treating your condition.

Swallow the tablet whole and do not crush, chew, or break it.

Take Advil Sinus Congestion & Pain with a full glass of water.

Take with food or milk if this medicine upsets your stomach.

If you need to have any type of surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Advil Cold & Sinus Side Effects

6 Pack Advil Multi Symptom Cold &  Flu 10 Coated Tablets Each ...

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using Advil Cold & Sinus and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out

  • fast, pounding, or uneven heartbeat

  • easy bruising or bleeding

  • a skin rash, no matter how mild

  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds

  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice

  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or

  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

You May Like: Advil Cold And Sinus Active Ingredients

Can You Take Sinus Decongestants With High Blood Pressure

Phenylephrine is not considered to be safe if you have high blood pressure. Sinus decongestants that contain pseudoephedrine may actually raise your blood pressure and counteract blood pressure medication that youre on. If you have high blood pressure, you should speak with your doctor about which decongestant they recommend for you.

Heart Attack And Stroke

  • Risk factors: History of heart problems | Taking high doses of ibuprofen/pseudoephedrine | Taking ibuprofen/pseudoephedrine for a long time | History of or planned heart surgery

Since ibuprofen/pseudoephedrine contains ibuprofen , it can raise your risk of blood clots, which can cause a heart attack or stroke. Try to take the lowest dose for the shortest time. If you have heart problems, talk to your healthcare provider before starting this medication. Don’t take ibuprofen/pseudoephedrine if you had, or will have, heart surgery. Call 911 or seek immediate help if you experience chest pain, shortness of breath, weakness on one side of your body, or trouble speaking or walking.

Recommended Reading: Sinus Pressure But Can Breathe Through Nose

What Are The Side Effects Of Ibuprofen And Pseudoephedrine

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
  • fast, pounding, or uneven heartbeat
  • easy bruising or bleeding
  • a skin rash, no matter how mild
  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice
  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or
  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

  • diarrhea, constipation
  • sleep problems or
  • flushing .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

How To Take Ibuprofen And Pseudoephedrine

Advil Sinus Congestion & Pain

Use Ibuprofen And Pseudoephedrine exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. An overdose of ibuprofen can damage your stomach or intestines.

Take this medicine with food or milk to lessen stomach upset.

If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Since this medicine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

Read Also: Advil Cold And Sinus Warnings

The Advil Cold And Sinus Day/night Convenience Pack Is Being Recalled Because A Labelling Error On The Blister Packs Means People May Take Nighttime Caplets Instead Of Daytime Ones And Vice Versa Health Canada Warns

Urbi Khantimer

Health Canada says that the maker of Advil is recalling two lots of Advil Cold and Sinus Day/Night Convenience Pack due to a labelling error.

The foil backing on the blister pack is rotated upside down and misaligned, so the nighttime caplets are labelled as daytime caplets, and some daytime caplets are labelled as nighttime caplets, warns the federal health agency. The Advil Cold and Sinus Day/Night Convenience Pack comes in boxes of 18 caplets and 36 caplets and is made by GlaxoSmithKline Consumer Healthcare ULC .

What consumers need to know

Health Canada says that consumers may take a nighttime caplet when they intend to take a daytime one, and vice versa. The nighttime caplets contain an antihistamine medicinal ingredient that can cause drowsiness, the health agency said, especially for people driving motor vehicles or operating heavy machinery.

It may also cause potentially serious health consequences for those who have taken other sedatives or tranquilizers, consumed alcohol, and the elderly, Health Canadas recall reads.

Though labelled incorrectly, the daytime and nighttime caplets have a different shape and colour the daytime caplet is beige and is marked Advil Cold and Sinus in black, while the nighttime caplet is orange and has the marking Advil A/S, the health agency details.

The affected products were distributed in Canada starting July 2021.

What should you do?

What Is The Most Important Information I Should Know About Advil Cold & Sinus

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don’t have any risk factors. Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

  • heart disease, high blood pressure, high cholesterol, diabetes, or if you smoke
  • a heart attack, stroke, or blood clot
  • stomach ulcers or bleeding

You May Like: Nevada Ear And Sinus Institute Reviews

Warning Disclaimer Use For Publication

WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.

DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only. Our phase IV clinical studies alone cannot establish cause-effect relationship. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.

If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.

What Is Chlorpheniramine Ibuprofen And Pseudoephedrine

Advil Congestion Relief, Non Drowsy

Chlorpheniramine is an antihistamine. Ibuprofen is a nonsteroidal anti-inflammatory drug . Pseudoephedrine is a decongestant.

Chlorpheniramine, ibuprofen, and pseudoephedrine is a combination medicine used to treat sneezing, itching, watery eyes, runny nose, stuffy nose, sinus congestion, headache, and pain or fever caused by allergies or the common cold.

Chlorpheniramine, ibuprofen, and pseudoephedrine may also be used for purposes not listed in this medication guide.

Read Also: Does Flonase Help With Sinus Infection

How Advil Cold & Sinus Works

Treatment Options

Many people attribute the stuffiness associated with the cold or the flu to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what causes you to feel so stuffed up. Instead, the true source of nasal and sinus congestion is often caused by inflammation of the tissues throughout the nose and face. When the body identifies a virus it considers a threat, it springs to defense in various ways, one of which is by causing the airways within the nose and sinuses to swell and become inflamed.

Advil Cold & Sinus is a combination of pseudoephedrine and ibuprofen . The two work together to reduce nasal and sinus congestion caused by inflammation and lessen the pain associated with the common cold or the flu.

How To Take Advil Cold & Sinus

Use Advil Cold & Sinus exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. An overdose of ibuprofen can damage your stomach or intestines.

Take this medicine with food or milk to lessen stomach upset.

If you need surgery, tell the surgeon ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

Since this medicine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

You May Like: What Helps Sinus Pressure Headache

Advil Cold & Sinus Warnings/precautions:

Increased risk of severe stomach bleeding . History of GI disorders . Increased risk of heart attack or failure, and stroke. Hypertension. Heart disease. Recent stroke. Liver cirrhosis. Renal disease. Asthma. Thyroid disease. Diabetes. GI or urinary obstruction. Reevaluate if fever persists or worsens > 3 days or nasal congestion lasts > 7 days. Elderly. Pregnancy : not recommended. Nursing mothers.

Before Taking This Medicine

My Smiley360 Advil Sinus Congestion And Pain Campaign

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don’t have any risk factors. Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using Advil Cold & Sinus, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use Advil Cold & Sinus if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

If you are pregnant, you should not take Advil Cold & Sinus unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

Recommended Reading: Can Sinus Infection Cause Bad Smell In Nose

What Should I Discuss With My Healthcare Provider Before Taking Ibuprofen And Pseudoephedrine

Ibuprofen can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Even people without heart disease or risk factors could have a stroke or heart attack while taking this medicine.

Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Do not give ibuprofen to a child younger than 12 years old.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:

Taking ibuprofen during the last 3 months of pregnancy may harm the unborn baby. Do not use ibuprofen and pseudoephedrine without a doctors advice if you are pregnant.

Read Also: Wisdom Teeth Sinus Pain Relief

Tips For Managing Stress

Its normal to feel worried about COVID-19, especially if you or your loved one is sick. You can take care of yourself by doings things such as:

  • Starting a new hobby or doing an activity you usually dont have time for.
  • Taking a break from the news.

MSK has many professionals, volunteers, and support programs that can help you cope during this time. For more information and more tips for managing stress, read our resource Managing Stress and Anxiety Caused by COVID-19.

Read Also: How Do I Know Of I Have A Sinus Infection

How Can I Relieve My Cold And Flu Symptoms

Here are some useful tips to help you manage your cold or flu1516

  • Take pain relieving medications, like ibuprofen
  • Gargle warm water or buy some lozenges to ease the sore throat
  • Use a hot water bottle or heating pad to relieve some of the muscle pain
  • Use saline drops or spray to clear a congested nose
  • Rest – will provide your body with the energy to fight the infection
  • Stay at home – avoiding contact with others is important as the flu is highly contagious
  • Drink fluids – these are needed to replace those lost due to fevers and sweating

What Are The Possible Side Effects Of Ibuprofen And Pseudoephedrine

Advil Sinus Congestion &  Pain Relief Ibuprofen Coated Tablets

Get emergency medical help if you have signs of an allergic reaction: sneezing, runny or stuffy nose wheezing or trouble breathing hives swelling of your face, lips, tongue, or throat.

Get emergency medical help if you have signs of a heart attack or stroke:chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out
  • fast, pounding, or uneven heartbeat
  • easy bruising or bleeding
  • the first sign of any skin rash, no matter how mild
  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • liver problems–upper stomach pain, vomiting, tired feeling, flu-like symptoms, loss of appetite, dark urine, clay-colored stools, jaundice
  • kidney problems–little or no urinating, painful or difficult urination, swelling or rapid weight gain, feeling tired or short of breath
  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure or
  • severe skin reaction–fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain followed by a red or purple skin rash that spreads and causes blistering and peeling.

Common side effects may include:

You May Like: Can A Sinus Infection Make Your Teeth Hurt

Popular Articles
Related news